Medical Questions > Conditions and Diseases > Skin Forum

workouts bring hives on my lower back, legs, and butt

User Profile
Hello,

I work out regularly and never experienced any problems. I take pre-workout supplements and protein after workout.
The past month I have been experiencing hives on my lower back, legs, and butt during and then after my workouts. The hives have been preceding to get worse throughout the month and I haven't been going to the gym as often. I thought it may have been a bad side effect from my pre-workout but I tried a few workouts without it and the hives still appeared.
The hives are small, red, elevated above the skin and are itchy. I have been taking Benadryl after my workouts and they disappear after about an hour. Otherwise, they remain itchy and do not go away for about 3-4 hours.

This has become a really bothering issue as I workout regularly. I spoke with my doctor about this and he has dismissed this issue and says it's nothing. I have been seeking a second opinion.


Did you find this post helpful?
|

User Profile
replied February 11th, 2015
Skin Answer A51054
Hello and Welcome

I appreciate your concern


Based on your history of the rash/hives, there are mainly two possibilities i.e acute urticaria or contact dermatitis and Henosch scholene purpura. However a clinical evaluation by physically observing the hives/rash would be required to assess its nature before concluding such possibilities. As you mentioned that there was good response to the anti histamines so it could point towards an urticaria. The location of the rash is more fitting with HSP, though.Please consult a dermatologist in this regard


wishing you best of health

thanks


|
Did you find this post helpful?
Tags: Skin Health
Quick Reply
Must Read
Acne is a common skin condition - but what types of acne can a person have? Start learning about acne here....
Does chocolate or greasy food cause acne? Learn the difference between fact and myth...plus who is at risk for getting acne?...
Severity of acne and symptoms vary by individual. Learn the difference between mild and sever acne here...and when you should seek medical help for acne....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Skin , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.